Permanent Digestive damage from Antibiotic/Probiotic?

Patient

Q: Hello, recently I been diagnosed with tonsilitis they put me on clarithromycin and a pro biotic. After 5 doses of Clarithromycin I was unable to keep any fluids down throwing up all day and having to rest to help tame severe abdominal pains. Eating has become a chore and it's been close to a week since I been like this. The more physical activity my stomach feels in pain. I can't eat a lot or anything without upsetting my stomach. I get a lot of gas and have trouble going to the bathroom but I do manage to defecate every so often (days) I'm worried that I may not of had an allergic reaction that it could be something else. Or maybe one of the things I took led to some permanent damage.

Symptoms:  Vomiting, fatigue, yellow stool, extreme abdominal pain
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews